Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Quit taking alprazolam, Has dizziness, confused state. Due to withdrawal from medication? Is it serious?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
my husband is 73 he quit taking alprazolam 4 days ago. He has had a dizziness and confussed for about 15 seconds which has happened once each day since quitting the medication. Today it happened 3 times. Do you think this was a withdrawal from quitting the medication or is it something more serious that he needs to see a doctor. Never had this happen before.
Posted Sun, 22 Apr 2012 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 47 minutes later

Thanks for posting your query.

Sudden intermittent spells of short lasting dizziness is not likely to be due to withdrawal from alprazolam. The more probable causes are macular degeneration or cardiac problem like missed beats or a minor stroke.

Such episodes at his age should not be ignored and must be investigated properly to rule out underlying pathologies.

I encourage you to visit your primary physician for related investigations and screening.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor